• Wrong document? Swap it for free
  • Written by students who passed
  • Immediately available after payment
  • Read online or as PDF
Sell
Where do you study
Your language
Document preview thumbnail
Preview 4 out of 54 pages
Exam (elaborations)

Nclex Pharmacology Exam |Actual Questions And Answers|Graded A+

Document preview thumbnail
Preview 4 out of 54 pages

NCLEX Pharmacology EXAM |ACTUAL QUESTIONS AND ANSWERS|GRADED A+

Content preview

NCLEX Pharmacology EXAM |ACTUAL
QUESTIONS AND ANSWERS|GRADED A+

SECTION 1: CARDIOVASCULAR PHARMACOLOGY


1. A client with heart failure is prescribed digoxin. Which finding requires the
nurse to hold the dose and notify the healthcare provider?
• A) Serum potassium 4.2 mEq/L
• B) Apical pulse 58 beats/min
• C) Blood pressure 118/76 mmHg
• D) Complaints of mild nausea
Correct Answer: B
Rationale: Digoxin slows the heart rate. A pulse < 60 bpm is a standard parameter
for holding the dose to prevent toxicity. Nausea is an early sign of toxicity, but
bradycardia is the more immediate hemodynamic concern. The nurse should hold
the dose and notify the provider.


2. A client on furosemide (Lasix) has a serum potassium of 3.2 mEq/L. What is
the priority nursing action?
• A) Administer potassium chloride as prescribed
• B) Hold the furosemide and notify the provider
• C) Encourage potassium-rich foods
• D) Administer furosemide as ordered

,Correct Answer: B
Rationale: Furosemide is a loop diuretic that causes potassium wasting.
Hypokalemia (K < 3.5) increases the risk of cardiac arrhythmias and digoxin
toxicity. The nurse should hold the furosemide and notify the provider for further
orders (potassium replacement).


3. A client on warfarin has an INR of 6.5. What is the priority nursing
intervention?
• A) Hold the dose and notify the provider
• B) Administer vitamin K
• C) Administer fresh frozen plasma
• D) Increase the warfarin dose
Correct Answer: A
*Rationale: INR of 6.5 is critically high, indicating over-anticoagulation. The nurse
holds the dose and notifies the provider. The provider will decide if vitamin K is
needed; the nurse does not administer it without an order. FFP is for active
bleeding.*


4. A client on enoxaparin (Lovenox) is being prepared for surgery. Which
instruction is most important?
• A) "You may experience bruising at the injection site."
• B) "You should not take aspirin or NSAIDs while on this medication."
• C) "You will need to have your aPTT checked regularly."
• D) "You must lie flat for 10 minutes after the injection."
Correct Answer: B
Rationale: Enoxaparin is an anticoagulant. Aspirin and NSAIDs increase bleeding
risk. Bruising at the injection site is common but not life-threatening. aPTT is not

,routinely monitored for enoxaparin. The injection is given subcutaneously in the
abdomen.


5. A client with hypertension is started on lisinopril. Which finding requires
immediate intervention?
• A) Dry cough
• B) Swelling of the lips and tongue
• C) Dizziness when standing
• D) Loss of taste
Correct Answer: B
Rationale: Swelling of the lips and tongue indicates angioedema, a life-threatening
reaction to ACE inhibitors. This requires immediate discontinuation and emergency
care. Dry cough is a common side effect but not life-threatening.


6. A client with angina is prescribed sublingual nitroglycerin. Which instruction is
correct?
• A) Take one tablet; if pain persists after 5 minutes, take a second tablet; up
to 3 tablets
• B) Take one tablet; if pain persists after 10 minutes, call 911
• C) Swallow the tablet with water
• D) Take the tablet daily
Correct Answer: A
Rationale: Sublingual nitroglycerin is used for acute angina. The protocol is: take
one tablet, wait 5 minutes, if pain persists, take a second tablet. If pain persists
after the third tablet (5 minutes later), call 911.

, 7. A client on atorvastatin (Lipitor) reports muscle aches and weakness. What is
the nurse's priority action?
• A) Stop atorvastatin and notify the provider
• B) Continue atorvastatin and add CoQ10
• C) Switch to a different statin
• D) Add ezetimibe
Correct Answer: A
Rationale: Statin-induced myopathy with muscle aches and weakness may indicate
rhabdomyolysis. The nurse should hold the medication and notify the provider.
Creatine kinase (CK) levels should be checked. The patient may be rechallenged
with a different statin.


8. A client on amlodipine (Norvasc) develops ankle edema. What is the most
appropriate nursing action?
• A) Notify the provider
• B) Administer a diuretic
• C) Elevate the legs
• D) Discontinue the medication
Correct Answer: C
Rationale: Ankle edema is a common side effect of dihydropyridine calcium
channel blockers (amlodipine) due to vasodilation. Elevating the legs can help
reduce edema. The provider may consider switching to a different CCB or adding a
diuretic.


9. A client on metoprolol (Lopressor) has a heart rate of 52 bpm and blood
pressure of 100/68. What is the best action?

Document information

Uploaded on
June 17, 2026
Number of pages
54
Written in
2025/2026
Type
Exam (elaborations)
Contains
Questions & answers
$22.78

Wrong document? Swap it for free Within 14 days of purchase and before downloading, you can choose a different document. You can simply spend the amount again.
Written by students who passed
Immediately available after payment
Read online or as PDF

Seller avatar
Reputation scores are based on the amount of documents a seller has sold for a fee and the reviews they have received for those documents. There are three levels: Bronze, Silver and Gold. The better the reputation, the more your can rely on the quality of the sellers work.
StudyVaultPro1
5.0
(2)
Sold
25
Followers
1
Items
3431
Last sold
2 days ago



Why students choose Stuvia

Created by fellow students, verified by reviews

Quality you can trust: written by students who passed their tests and reviewed by others who've used these notes.

Didn't get what you expected? Choose another document

No worries! You can instantly pick a different document that better fits what you're looking for.

Pay as you like, start learning right away

No subscription, no commitments. Pay the way you're used to via credit card and download your PDF document instantly.

Student with book image

“Bought, downloaded, and aced it. It really can be that simple.”

Alisha Student

Working on your references?

Create accurate citations in APA, MLA and Harvard with our free citation generator.

Working on your references?

Frequently asked questions